Confusing results

Had my thyroid removed in 2010 with no problems thereafter. For the past two years my levothyroxine dosage level had been 87.5 gms (funny level but it worked well for me) and TSH level was OK at 0.57(mUI/L) in January this year.

Moved house and first test with new GP was May result TSH (XaELV) was 0.09 mu/L [0.35 - 4.94]

Serum free T4 level (XaERr) 15.8 pmol/L [9.0 - 19.0]'

Next test July - TSH (XaELV) was 0.03 mu/L [0.35 - 4.94] Serum free T4 level (XaERr) 16.4 pmol/L [9.0 - 19.0]

Levothyroxene changed to 100mg. Didn't make any different to the tiredness. itchy skin etc.

Latest Test November 7th - TSH (XaELV) was 0.06 mu/L [0.35 - 4.94] Serum free T4 level (XaERr) 15.6 pmol/L [9.0 - 19.0]

Any advice as to what is going on here? Do I need more or less thyroxene or something else?

2 Replies

oldestnewest
  • So is what you are saying is at 87.5 mcg per day of T4 you had no itchy skin etc. and this has all started because this GP increased your dose?

    If so, then go back to the original dose. Doctors shouldn't play around with dosages if the patient feels fine and has been taking a given dose for years.

  • I am very surprised you can do so well on the dosage but its wonderful that for quite a time it suited you. I had my thyroid removed 13 years started on 150 mcg daily, ok for about 9 years and then various problems. At present alternate 125 and 100 with the odd tweak suggested on this website. I would love to try Armour but nobody (endo's etc)will even discuss it... this website is so very very helpful for unbiased information. x

You may also like...